MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV TIB BROACH M-L 37MM; BROACHES

DEPUY IRELAND - 9616671 ATTUNE REV TIB BROACH M-L 37MM; BROACHES
Model Number 2511-11-102
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon performing revision knee with attune revision system.Following reaming of tibial im canal and preparation of proximal tibia with sequential broaches the below broaches become stuck/wedged into the tibia and whilst surgeon attempted to extract the broach with the broach handles the couplings on the handles which attach to the broaches were disengaging with heavy mallet blows.Successfully extracted the broach using adaptor trial extractor (threaded into broach female recess).This was cross-threaded and now stuck in the size 45 tibial broach (surgeon aware this instrument not designed for broach extraction but remained the only option to attempt extraction of the tibial broach.Surgery completed successfully.No further information required.No further info available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 clinical code: removed the code for insufficient information and replaced with no clinical signs, symptoms or conditions (e2403).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: examination of the returned device could not confirm, the reported event.No device defect was found, during visual and functional examination of the part.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Corrected: h3.

Brand Name
ATTUNE REV TIB BROACH M-L 37MM
Common Device Name
BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10868246
Report Number1818910-2020-24984
Device Sequence Number19820730
Product Code HTQ
UDI-Device Identifier10603295435761
UDI-Public10603295435761
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2511-11-102
Device Catalogue Number251111102
Device Lot NumberPG289743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/05/2020
01/25/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/16/2020
01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1